Skip to main content
×
Home
    • Aa
    • Aa

Properties and consequences of Thorn-independence

  • Alf Onshuus (a1)
Abstract
Abstract

We develop a new notion of independence (ϸ-independence, read “thorn”-independence) that arises from a family of ranks suggested by Scanlon (ϸ-ranks). We prove that in a large class of theories (including simple theories and o-minimal theories) this notion has many of the properties needed for an adequate geometric structure.

We prove that ϸ-independence agrees with the usual independence notions in stable, supersimple and o-minimal theories. Furthermore, we give some evidence that the equivalence between forking and ϸ-forking in simple theories might be closely related to one of the main open conjectures in simplicity theory, the stable forking conjecture. In particular, we prove that in any simple theory where the stable forking conjecture holds, ϸ-independence and forking independence agree.

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[1] Steven Buechler , Anand Pillay , and Frank Wagner , Supersimple theories, Journal of the American Mathematical Society, vol. 14 (2001), no. 1, pp. 109124.

[2] Enrique Casanovas and Frank Wagner , The free roots of the complete graph, Proceedings of the American Mathematical Society, vol. 132 (2003), no. 5, pp. 15431548.

[4] Wilfrid Hodges , Model theory, Encyclopedia of Mathematics and its Applications, vol. 42, Cambridge University Press, Cambridge, 1993.

[6] Byunghan Kim and A. Pillay , Around stable forking, Fundamenta Mathematicae, vol. 170 (2001), no. 1–2, pp. 107118, dedicated to the memory of Jerzy Łoś.

[7] Byunghan Kim and Anand Pillay , Simple theories, Annals of Pure and Applied Logic, vol. 88 (1997), no. 2–3, pp. 149164, joint AILA-KGS Model Theory Meeting (Florence, 1995).

[10] Lou van den Dries , Tame topology and o-minimal structures, London Mathematical Society Lecture Note Series, vol. 248, Cambridge University Press, Cambridge, 1998.

[11] Frank O. Wagner , Simple theories, Mathematics and its Applications, vol. 503, Kluwer Academic Publishers, Dordrecht, 2000.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 1 *
Loading metrics...

Abstract views

Total abstract views: 121 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 21st August 2017. This data will be updated every 24 hours.